T Nation

Clomid + Adex for TRT


My endo sees no problem with me using Clomid 50mg everyday for long term TRT. My total testosterone has gone from 300-ish to 1033, but my estradiol is high at 78. It seems like my strength gains have stalled and I put on belly fat rather than muscle even when eating cleanly. My libido is also lower and I'm sleepier than I should be with that much test. Should I ask my endo to put me on an anti-estrogen like Adex? What is the consensus on here about using Clomid + Adex for TRT? Thanks guys.

(PS: I'm 30 years old. Also, I've ruled out using exogenous testosterone because I don't want to weaken my HPTA.)


That's actually a low dose and you have a great response.

My doc put me on 25 mg everyday and my T value went from 240 to 790.

I've taken Androgel for the past eight years with success but have a pending authorization for Testopel.

My doc doesn't put people on Clomid for hypogonadism for long periods of time (years).

Why are you ruling out taking testosterone if you have pituitary dysfunction in the first place?! My LH and FSH values are near zero but I feel fine and my doc will be prescribing clomid or HCG if I want to have kids someday. If you go to a good doc, he'll know what to do in specific situations.

Why don't you ask him about arimidex?


There are two things contributing to high E2. One is TT=1030 and the other may be high LH creating higher than normal T-->E2 in the testes. Anastrozole will reduce the T-->E2 driven by serum T levels, but will not have much effect at all on T-->E2 inside the testes. You can start of with 1.0mg/week in divided doses. I expect that you may need 1.25mg/week with that TT level.

We also see high E2 levels with high dose hCG that cannot be managed with anastrozole.

You will feel a lot better getting rid of that estrogen poisoning.

Where are you located?

You can use less clomid [or nolvadex] and add injected T and your testes will be fine, or T+hCG. This would lead to less E2 from the testes.

Some of the negative estrogen effects that you are experiencing could be from clomid, which really is an estrogen from a chemical point of view. Clomid can make some really feel messed up from an emotional point of view.

Nolvadex does not have those problems.

Clomid is prescribe very often out of habit and convention. Nolvadex can work as well and have less problems. Getting a doc to change what he does is another issue.

Noting that a SERM is meant to protect your tissues from the effects of E2, you are having a lot of negative effects. Remember that the "S" in "SERM" is Selective, not all tissues are subject to the SERM action and the tissues that are not are exposed to the higher E2 levels. Note that SERMs typically do increase E2 levels. From my point of view, all SERMs should be used with an AI.

Read the stickies.


Thanks for the responses, guys. KSman, to answer your question, I'm in San Diego. For some reason my endo is taking a "wait and see" approach as to whether she will prescribe an AI, but I imagine with my E2 at 78, what else is there to wait and see about? I hadn't considered whether to add some T-Cyp to the Clomid, but it makes sense that I could reduce the clomid and reap the benefits of more T without shutting down my nuts. Still though, is there any knowledge about the long term safety of doing TRT with Clomid and Adex in conjunction?


I don't think that you would find any long term data, there are never any long term clinical studies. As your response or condition seems exceptional, then many of the implications of data that you find might not apply to you.

I have seen reports that SERMs are sometimes used for TRT in Europe.